If his name can make you smile, the fact remains that the "werewolf syndrome" is very serious. Few cases are recorded around the world but its manifestations are spectacular. The sufferer usually sees his body, and even his face, completely cover fur. Sometimes hypertrichosis is congenital and due to dysregulation hormone, which causes this Excessive hair. In other cases, it is simply acquired.
Glaucoma: definition, treatment, symptoms, what is it?
That's what happened to at least 17 children in Spain : they developed hypertrichosis because of a mislabelled drug. Their families gave them what they thought was omeprazole, a molecule used against gastric reflux. It was actually minoxidil, a medicine prescribed against hair loss.
More fear than harm
After an investigation, the Spanish Ministry of Health revealed that this labeling error came from a Malaga laboratory named FarmaQuimica Sur, which was closed "as a precautionThe drug has also been took of pharmacies.
For the children and their families, this story is fortunately more fear than harm because the symptoms "Werewolf Syndrome" should be reduce as soon as children stop taking these medications, and should not no sequelae. In Andalusia especially, three babies and a child had been affected. Contacted by AFP, their parents said they were doing well now.